By bricksee Latest Reply 2011-06-02 01:34:04 -0500
Started 2008-06-12 07:46:40 -0500

Am currently taking Amryl and Actos — was on Glucophage but had to discontinue due to a build up of lactic acid.

Find it very hard to lose weight, whereas before, on the Glucophage, losing weight was easier.

Anyone else have the problem with Glucophage, have to switch, and then have problems losing weight?

5 replies

kdroberts 2008-06-12 07:50:47 -0500 Report

Weight loss is a common 'side effect' of metformin (glucophage) so it's not surprising that the had good luck with weight loss when on it and not now you're off. Couple that with the fact that the most common complain with actos is weight gain or having a hard time loosing weight, it makes a lot of sense. Amaryl also has a side effect of weight gain so you really have 3 factors that could be causing you problems loosing weight.

bricksee 2008-06-14 04:08:24 -0500 Report

Amyrl/Actos combination keeps my A1C level great, but weight high. Any other medications that might not have this weight gain side effect that your doctor might have mentioned?

Gimpalong 2011-06-02 01:34:04 -0500 Report

I was on Actos for 3 years. My BS was great, but my weight kept going up to the point it started to affect my B/P. The doctor and I went round and round but he finally put me on Janumet. I've lost the 100 lbs. that I gained on Actos, but I'm still working on the last 50. Take care. Talk to your doctor, there are many combinations that can work for you. Just finding the right dosage may take awhile. Hang there.